MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL LARGE BORE CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL LARGE BORE CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the excellent study (b)(6), a 76-year-old female (subject (b)(6)) with a medical history of hyperlipidaemia, and hypertension, presented with an unwitnessed stroke non-wake up.Last time seen well was on (b)(6) 2023, at 07:45.Symptoms were first observed on (b)(6) 2023, at 08:00.The patient was then presented to the treating hospital on (b)(6) 2023, at 09:28,, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was administered at the time of stroke presentation.The suspected origin of the embolism was ¿artery to artery (tandem lesion with proximal ica stenosis and intracranial occlusion).¿ the patient¿s baseline nihss score was 22 and modified rankin scale (mrs) score of ¿0- no symptoms.¿ on (b)(6) 2023, the patient underwent a mechanical thrombectomy using an embovac 132cm large bore 71 catheter (ic71132ug/ (b)(6)) for an occlusion at the left m1 segment of the middle cerebral artery (mca).There was underlying icad (intracranial atherosclerotic disease) at the occlusion sites.The additional intervention performed after the first thrombectomy pass was ¿proximal carotid atherosclerotic lesion angioplasty, and proximal carotid atherosclerotic lesion stenting.¿ the pre-pass mtici score was 0.The first three passes were made using direct contact aspiration device alone at the m1 occlusion site, which resulted in a mtici score of 0, with no clot retrieval for the first three passes only.The 4th pass was made using a direct contact aspiration device alone at the m1 occlusion site, which resulted in a mtici score of 3, with clot retrieval in the aspiration device.During the procedure, a guidewire was used, but the brand was not specified.A 0.019 tenzing 7 microcatheter, and a penumbra neuron max long sheath, were also used.There were no study device deficiencies during the procedure.The patient¿s 24-hour post-procedure nihss assessment score was 10.On (b)(6) 2023, the patient experienced the event of ¿left internal carotid artery occlusion,¿ which was made known to the site on the same day and to the sponsor on (b)(6) 2023.The principal investigator (pi) assessed this event as serious, moderate in severity, and may result in serious deterioration of health.The event was assessed as unrelated to the embotrap study device (not used), unrelated to the embovac large bore catheter, and unrelated to the primary surgical procedure.The event was treated with medication and required inpatient hospitalization; the patient was admitted on (b)(6) 2023 and was discharged on (b)(6) 2023.The outcome is recorded as ¿unknown,¿ with no end date listed.One (b)(6) 2023, the patient was discharged to a rehabilitation center, with an nihss score of 12 and an mrs score of ¿4-moderately severe disability.Unable to walk without assistance and unable to attend to own bodily needs without assistance.¿ on (b)(6) 2023, the patient was seen for the 90-day post-procedure follow-up by phone, which resulted with an mrs score of ¿4-moderately severe disability.Unable to walk without assistance and unable to attend to own bodily needs without assistance.¿ additional information was received on 22-jul-2025.Summary: on (b)(6) 2025, a clinical event committee (cec) adjudication for the adverse event of ¿left internal carotid artery occlusion¿ was received.The adverse event term was updated to ¿carotid reocclusion.¿ the relationship of event to the study device and study procedure were updated from ¿not related¿ to ¿possibly related.¿ the relationship of event to the embotrap study device (not used) was assessed as ¿not related.¿ it was also disclosed that the event required an unspecified medical or surgical intervention and resulted in permanent impairment.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section a1.Patient identifier: (b)(6).Section d2b: procode is nry/qjp.Since no device has been received for analysis, no product investigation can be performed and the reported failure could not be evaluated.A manufacturing record evaluation was performed for the finished device 31033488 number, and no non-conformances related to the malfunction were identified.Arterial occlusion is a known potential complication associated with the embovac large bore catheter and is listed in the instructions for use (ifu) as such.There was no alleged quality issues related to the used device, as the device performed as intended.There are clinical and procedure factors, including clot burden/characteristics (i.E., atherosclerosis), device interaction, device selection, and operator technique, that may have contributed to the event rather than the design or manufacture of the device.The pi assessed the event as being unrelated to the embovac catheter and unrelated to the procedure, however, the cec assessed the event as being possibly related to the embovac catheter and procedure.Based on the assessment of the cec, the correlation between event to the used device cannot be ruled out.Additionally, the event was assessed as a serious adverse event, resulted in permanent impairment, and required prolonged hospitalization and a medical/surgical intervention.Based on this information and the assessment of the clinical event committee (cec), this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 22-jul-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
LARGE BORE CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22804107
Report Number3008114965-2025-00869
Device Sequence Number13027623
Product Code NRY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)240831(10)31033488
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberIC71132UG
Device Lot Number31033488
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight103 KG
Patient EthnicityNon Hispanic
Patient RaceWhite